Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 87, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2020, 4:35 PM CDT for McIntosh County, Muskogee County, Okmulgee County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2020, 4:35 PM CDT (21:35 UTC)
- Expired
- Apr 24, 2020, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McIntosh County, OK, Muskogee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 85 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 3:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 607 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
936
WUUS54 KTSA 242135
SVRTSA
OKC091-101-111-242215-
/O.NEW.KTSA.SV.W.0087.200424T2135Z-200424T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
435 PM CDT Fri Apr 24 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern McIntosh County in southeastern Oklahoma...
West central Muskogee County in east central Oklahoma...
Southeastern Okmulgee County in northeastern Oklahoma...
* Until 515 PM CDT.
* At 435 PM CDT, severe thunderstorms were located along a line
extending from 2 miles east of Dewar to 6 miles northeast of
Dustin, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Dewar... Grayson...
Council Hill... Hoffman...
Stidham... Lake Eufaula State Park...
Wainwright... Hitchita...
Pierce...
This includes Interstate 40 in Oklahoma between mile markers 240 and
262.
LAT...LON 3549 9593 3564 9549 3535 9558 3529 9598
3538 9598
TIME...MOT...LOC 2135Z 249DEG 27KT 3545 9590 3534 9595
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
215
WWUS54 KTSA 242154
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
454 PM CDT Fri Apr 24 2020
OKC111-242204-
/O.CAN.KTSA.SV.W.0087.000000T0000Z-200424T2215Z/
Okmulgee OK-
454 PM CDT Fri Apr 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKMULGEE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern, northeastern and east central Oklahoma.
LAT...LON 3546 9581 3554 9577 3555 9575 3555 9572
3556 9571 3557 9571 3564 9549 3535 9558
3535 9582
TIME...MOT...LOC 2154Z 249DEG 34KT 3554 9566 3539 9571
$$
OKC091-101-242215-
/O.CON.KTSA.SV.W.0087.000000T0000Z-200424T2215Z/
McIntosh OK-Muskogee OK-
454 PM CDT Fri Apr 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTH CENTRAL MCINTOSH AND WEST CENTRAL MUSKOGEE COUNTIES...
At 454 PM CDT, severe thunderstorms were located along a line
extending from near Council Hill to near Stidham, moving east at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Council Hill... Stidham...
Lake Eufaula State Park... Wainwright...
Hitchita... Pierce...
This includes Interstate 40 in Oklahoma between mile markers 248 and
262.
LAT...LON 3546 9581 3554 9577 3555 9575 3555 9572
3556 9571 3557 9571 3564 9549 3535 9558
3535 9582
TIME...MOT...LOC 2154Z 249DEG 34KT 3554 9566 3539 9571
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:53 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 24, 3:53 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 353 PM CDT Fri Apr 24 2020 .DISCUSSION... Strong to severe thunderstorms are expected to develop soon across northeast Oklahoma just ahead of a cold front, with the activity building south into southeast Oklahoma over the next 2-3 hours. Large hail and damaging winds will be main severe weather threats, with an isolated tornado threat across mainly far southeast Oklahoma. The biggest limiting factor for tornadoes is the lack of deep low level moisture, although surface dewpoints may reach the lower 60s near the Red River just ahead of the storms. Storms will move east of the area by late evening, but a few showers will remain possible overnight mainly across northwest Arkansas and far northeast Oklahoma. After a dry and mild weekend, shower and thunderstorm chances will return late Sunday night and Monday as an upper level disturbance moves across the area. A cold front will move across the area late Tuesday and Tuesday evening bringing another round of showers and storms, along with the potential for severe weather. Dry and mild weather will return for the latter half of next week. The GFS is more aggressive than the ECMWF with another system at the tail end of the forecast period, and will side with the ECMWF for now keeping next Friday dry. Raised pops from the National Blend of Models forecast for late Sunday night and Monday. && .PRELIMINARY POINT TEMPS/POPS... TUL 52 73 48 77 / 60 0 0 0 FSM 54 73 48 76 / 100 10 0 0 MLC 53 74 47 77 / 50 0 0 0 BVO 50 73 43 76 / 70 10 0 0 FYV 51 69 44 73 / 100 10 0 0 BYV 51 67 45 71 / 90 10 0 0 MKO 52 72 47 75 / 80 0 0 0 MIO 52 70 45 73 / 100 10 0 0 F10 52 73 47 76 / 50 0 0 0 HHW 53 74 48 76 / 40 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....05 PLATE
Hazardous weather outlook, Apr 24, 12:57 PM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1257 PM CDT Fri Apr 24 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1257 PM CDT Fri Apr 24 2020
...SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA...Along and South of I-40.
ONSET...After 4 pm.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...After 4 pm.
HEAVY RAIN and FLASH FLOOD.
RISK...Limited.
AREA...East of line from Bartlesville Oklahoma to
McAlester Oklahoma.
ONSET...After 4 PM.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Mid Evening.
DISCUSSION...
Thunderstorms will develop across northeast Oklahoma by mid to
late afternoon and continue to quickly develop southward into
southeast Oklahoma. Instability and wind shear will both increase
with southward extent and severe weather potential will increase
accordingly. Conditions do appear favorable for both large hail
and locally damaging wind gust potential. Hail to golfball, and
possibly tennis ball, size is possible with the most intense
storms, with greatest threat of significant hail along and south
of I-40. Additionally, some storms along and south of Interstate
40 will have a limited tornadic potential with the risk increasing
toward the Red River valley and points southward. Storms will
spread into western Arkansas by early evening with a continued
severe weather risk especially from west central Arkansas and
points south and east. Storms will move further east by late
evening with the severe weather risk ending by midnight. Locally
heavy rainfall is possible across eastern Oklahoma and western
Arkansas. Given the recent rainfall, any heavier amounts could
quickly increase flash flooding concerns.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...High Wind Potential.
SUNDAY...No Hazards.
MONDAY...Thunderstorm Potential.
TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY through THURSDAY...No Hazards.
EXTENDED DISCUSSION...
Gusty northerly winds which develop Friday evening will
persist into the day Saturday with frequent gusts of
20 to 35 mph. Dry and mild conditions are expected
through the weekend, with thunderstorm chances returning
Monday into Tuesday.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Apr 24, 3:24 PM CDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Tulsa OK 324 PM CDT Fri Apr 24 2020 OKZ054-242100- Osage OK- 324 PM CDT Fri Apr 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 400 PM CDT... At 324 PM CDT, a strong thunderstorm was located 4 miles southwest of Elgin, moving east at 20 mph. Dime to penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Elgin... Wah Sha She State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Tulsa. && LAT...LON 3700 9602 3686 9609 3686 9641 3700 9638 TIME...MOT...LOC 2024Z 256DEG 19KT 3695 9634
Special weather statement, Apr 24, 3:34 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
334 PM CDT Fri Apr 24 2020
OKZ054-242100-
Osage OK-
334 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
400 PM CDT...
At 334 PM CDT, a strong thunderstorm was located 3 miles west of Kaw
City, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Shidler... Burbank...
Southern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3670 9705 3670 9703 3669 9700 3668 9694
3675 9689 3674 9683 3677 9682 3677 9679
3678 9679 3678 9675 3691 9675 3693 9667
3677 9662 3664 9681 3663 9705 3665 9706
TIME...MOT...LOC 2034Z 259DEG 21KT 3676 9692Special weather statement, Apr 24, 3:46 PM CDT, 49 minutes before
Special Weather Statement National Weather Service Tulsa OK 346 PM CDT Fri Apr 24 2020 OKZ054-242115- Osage OK- 346 PM CDT Fri Apr 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 415 PM CDT... At 346 PM CDT, a strong thunderstorm was located 5 miles west of Pawhuska, moving east at 25 mph. Dime to penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Pawhuska... Osage Hills State Park... Okesa... Sunset Lake... Nelagoney... Pershing... PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Tulsa. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northeastern Oklahoma. LAT...LON 3655 9654 3674 9651 3686 9609 3661 9612 TIME...MOT...LOC 2046Z 249DEG 23KT 3666 9644
Special weather statement, Apr 24, 3:55 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
355 PM CDT Fri Apr 24 2020
OKZ054-055-242130-
Osage OK-Washington OK-
355 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND NORTHERN
WASHINGTON COUNTIES UNTIL 430 PM CDT...
At 354 PM CDT, a strong thunderstorm was located 5 miles northwest of
Hulah, moving east at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Copan... Hulah...
Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.
LAT...LON 3700 9580 3694 9579 3694 9581 3689 9581
3687 9617 3700 9613
TIME...MOT...LOC 2054Z 258DEG 24KT 3696 9612Special weather statement, Apr 24, 4:11 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Tulsa OK 411 PM CDT Fri Apr 24 2020 OKZ064>066-242145- Okmulgee OK-Okfuskee OK-Creek OK- 411 PM CDT Fri Apr 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK...CENTRAL OKMULGEE AND NORTHEASTERN OKFUSKEE COUNTIES UNTIL 445 PM CDT... At 410 PM CDT, strong thunderstorms were located along a line extending from 6 miles northwest of Okmulgee State Park to 6 miles southeast of Okfuskee. Movement was east at 35 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Okmulgee... Okfuskee... Beggs... Schulter... Preston... Okmulgee State Park... A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northeastern and east central Oklahoma. LAT...LON 3585 9585 3549 9588 3547 9627 3567 9630 TIME...MOT...LOC 2110Z 256DEG 29KT 3567 9615 3551 9618
Special weather statement, Apr 24, 4:21 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
421 PM CDT Fri Apr 24 2020
OKZ066-071-242145-
Okmulgee OK-McIntosh OK-
421 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH AND
SOUTHEASTERN OKMULGEE COUNTIES UNTIL 445 PM CDT...
At 421 PM CDT, a strong thunderstorm was located over Henryetta,
moving east at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Henryetta... Dewar...
Grayson... Hoffman...
Hitchita... Pierce...
Bryant...
This includes Interstate 40 in Oklahoma between mile markers 233 and
254.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern and northeastern Oklahoma.
LAT...LON 3544 9608 3559 9576 3543 9569 3537 9598
3538 9598 3538 9606
TIME...MOT...LOC 2121Z 256DEG 29KT 3542 9600The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 12:42 AM CDT | Special Weather Statement | TSA | Pawnee | 33 min |
| Apr 24, 1:08 AM CDT | Special Weather Statement | TSA | Tulsa | 52 min |
| Apr 24, 5:03 AM CDT | Special Weather Statement | TSA | Pawnee | 27 min |
| Apr 24, 5:41 AM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| Apr 24, 9:21 AM CDT | River Flood Warning | TSA | Ottawa | 23 hr |
| Apr 24, 2:19 PM CDT | River Flood Warning | TSA | LeFlore | 19 hr |
| Apr 24, 3:34 PM CDT | Special Weather Statement | TSA | Kay | 26 min |
| Apr 24, 3:46 PM CDT | Special Weather Statement | TSA | Osage | 29 min |
| Apr 24, 3:55 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Apr 24, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 39 min |
| Apr 24, 4:11 PM CDT | Special Weather Statement | TSA | Okmulgee | 34 min |
| Apr 24, 4:21 PM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| Apr 24, 4:38 PM CDT | Special Weather Statement | TSA | Washington | 37 min |
| Apr 24, 4:42 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| Apr 24, 4:46 PM CDT | Special Weather Statement | TSA | Okmulgee | 29 min |
| Apr 24, 4:50 PM CDT | Special Weather Statement | TSA | Muskogee | 25 min |
| Apr 24, 4:52 PM CDT | Special Weather Statement | TSA | Creek | 23 min |
| Apr 24, 4:53 PM CDT | Special Weather Statement | TSA | Washington | 37 min |
| Apr 24, 5:11 PM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| Apr 24, 5:12 PM CDT | Special Weather Statement | TSA | Muskogee | 33 min |
| Apr 24, 5:13 PM CDT | Special Weather Statement | TSA | McIntosh | 32 min |
| Apr 24, 5:14 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Rogers | 46 min |
| Apr 24, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 42 min |
| Apr 24, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 45 min |
| Apr 24, 5:33 PM CDT | Special Weather Statement | TSA | Cherokee | 27 min |
| Apr 24, 5:36 PM CDT | Special Weather Statement | TSA | Okfuskee | 24 min |
| Apr 24, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 49 min |
| Apr 24, 5:43 PM CDT | Special Weather Statement | TSA | Okmulgee, Wagoner | 47 min |
| Apr 24, 5:54 PM CDT | Special Weather Statement | TSA | Okfuskee | 36 min |
| Apr 24, 5:59 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 46 min |
| Apr 24, 6:12 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 48 min |
| Apr 24, 6:17 PM CDT | Special Weather Statement | TSA | Mayes | 28 min |
| Apr 24, 6:22 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Wagoner | 38 min |
| Apr 24, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 48 min |
| Apr 24, 6:31 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee, Pittsburg | 59 min |
| Apr 24, 6:52 PM CDT | Special Weather Statement | TSA | Choctaw | 38 min |
| Apr 24, 6:53 PM CDT | Special Weather Statement | TSA | Sequoyah | 22 min |
| Apr 24, 6:58 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 62 min |
| Apr 24, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.